Hail, Laclede
- When
- April 22, 6:10 PM CST
- Where
- Laclede County, 0.88 mi NE of Sleeper
- Measured
- 0.88 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.760, -92.590
Isolated severe thunderstorms produced a few reports of severe hail across portions of central Missouri.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Isolated severe thunderstorms produced a few reports of severe hail across portions of central Missouri.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 22, 5:42 PM CST, 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 642 PM CDT THU APR 22 2010 ...UPDATE TO AVIATION... ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... WARM FRONT CONTINUES TO SLOWLY...THOUGH STEADILY MOVE TO THE NORTH. A 30KT LOW LEVEL JET PERPENDICULAR TO THE WARM FRONT ALONG WITH A MID LEVEL IMPULSE RIDING THROUGH CENTRAL AND NORTHERN MISSOURI IS MAINTAINING MORE THAN ENOUGH LIFT FOR SCT SHRA/TSRA. THE PRIMARY CONCENTRATION OF THIS ACTIVITY IS ALONG AND MAINLY NORTH OF THE WARM FRONT. CONVECTION HAS BEEN MORE ALONG THE LINE OF LOW TOPPED CELLS...SHOWING SOME SUPERCELLULAR CHARACTERISTICS FROM TIME TO TIME. VELOCITY STRUCTURES ARE A LITTLE BETTER ORGANIZED IN THE 7KFT TO 9KFT LEVEL...WITH DISORGANIZATION IN THE LOWEST SCAN...TYPICAL OF ACTIVITY ROOTED NORTH OF THE WARM FRONT. WILL CONTINUE TO WATCH THESE CELLS CLOSELY...WITH PARTICULAR ATTENTION TO ANY CELLS NEARING OR CROSSING THE WARM FRONT. THE MAIN CONCERN FOR NOW IS HAIL...MARGINALLY SEVERE AT BEST...THOUGH ANY CELL THAT INTERACTS WITH THE WARM FRONT WILL HAVE THE POTENTIAL TO SPIN. FURTHER SOUTH IN THE WARM SECTOR...MUCH OF SE KS AND SW MO... ACCAS IS BEING OBSERVED. 00Z RAOB IS ONGOING AND THERE IS WEAK SUBSIDENCE AROUND 8KFT. WITH BETTER FORCING OFF TO THE NORTH...AND EXITING STAGE EAST...ANY WINDOW OF OPPORTUNITY FOR ISOLATED CELL GROWTH WILL LIKELY CLOSE AFTER SUNSET. EXPECTATIONS ARE FOR LITTLE...IF ANY...DEVELOPMENT IN THE WARM SECTOR FOR THE NEXT FEW HOURS. WILL CONTINUE TO WATCH A THING LINE OF CONVECTION MOVING EASTWARD OUT OF CENTRAL KS...THIS MAY AFFECT WESTERN AREAS LATE THIS EVENING INTO THE OVERNIGHT HOURS. GAGAN && .DISCUSSION... STRONG TO SEVERE THUNDERSTORMS ON FRIDAY WITH CONTINUING CHANCES FOR PRECIPITATION INTO THE WEEKEND ARE FORECAST HIGHLIGHTS. SHORT TERM (TONIGHT THROUGH SATURDAY)... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THROUGH THE DAY NEAR A WARM FRONT LIFTING THROUGH THE OZARKS AIDED BY MOISTURE TRANSPORT FROM A 30KT LOW LEVEL JET IN THE PLAINS. ADDITIONAL SCATTERED LIGHT RAIN SHOWERS HAVE DEVELOPED ACROSS PORTIONS OF SOUTHWEST MISSOURI IN THE WARM SECTOR. THIS FRONT WILL CONTINUE TO LIFT NORTH THIS EVENING WITH A CAPPING INVERSION STRENGTHENING TONIGHT ACROSS THE WARM SECTOR. THE BETTER CHANCES FOR CONVECTION WILL RESIDE ALONG AND NORTH OF THE WARM FRONT WITH SLIGHT CHANCES ELSEWHERE. TONIGHT WILL BE MILD AND MUGGY WITH LOW TEMPERATURES 10 TO 15 DEGREES ABOVE NORMAL. FRIDAY BRINGS THE POTENTIAL OF STRONG TO SEVERE THUNDERSTORMS. AN UPPER LOW CENTERED NEAR LAS VEGAS WILL KICK INTO THE CENTRAL PLAINS TONIGHT AND INTERACT WITH A MOIST AIRMASS WITH PRECIPITABLE WATER VALUES NEAR 1 INCH. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST KANSAS AND WEST MISSOURI IN RESPONSE TO STRONG UPPER LEVEL DIFFLUENCE...APPROACH OF A DRY LINE FROM THE WEST...AN INCREASING LOW LEVEL JET NEAR 50 KNOTS AND AN 80 TO 90 KNOT UPPER LEVEL JET STREAK EJECTING OUT OF THE BASE OF THE UPPER TROUGH. WHILE THE DRY LINE APPROACHES SOUTHEAST KANSAS AND FAR WEST MISSOURI DURING THE AFTERNOON...CONVECTION COULD DEVELOP WELL AHEAD OF THIS DRY LINE ACROSS THE AREA DUE TO A WEAK CAPPING INVERSION...TEMPERATURES NEAR MODEL PROGGED LEVEL OF FREE CONVECTION...STRONG UPPER LEVEL DIFFLUENCE AND POTENTIAL OF THUNDERSTORMS DEVELOPING ACROSS NORTHEAST OKLAHOMA AND ARKANSAS TRACKING INTO SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. FORECAST MODELS PROG CAPE VALUES NEAR 1000 J/KG DURING THE AFTERNOON ALONG WITH SUFFICIENT 0-6KM BULK SHEAR AND STEEPENING MID LEVEL LAPSE RATES FOR THE LIKELIHOOD OF A DAMAGING WIND AND LARGE HAIL THREAT ACROSS THE AREA...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. IN REGARDS TO THE TORNADO POTENTIAL...GUIDANCE DOES DEPICT A WINDOW DURING THE LATE AFTERNOON AND EARLY EVENING WHERE 0-1KM SURFACE WINDS BACK WITH 0-1KM HELICITY VALUES NEAR 100-200 M2/S2. IF DISCRETE SUPERCELLS AND BROKEN LINE SEGMENTS DEVELOP... THEN THIS ENVIRONMENT WOULD BE FAVORABLE FOR TORNADO DEVELOPMENT. OVERALL...THIS IS A MESOSCALE FORECAST CHALLENGE WHICH WILL BECOME CLEAR ON FRIDAY. THE CONVECTIVE EVOLUTION OF THUNDERSTORMS OVER ARKANSAS COULD POTENTIALLY LIMIT INSTABILITY AND FURTHER ALTER THERMODYNAMIC PROFILES ACROSS SOUTHWEST MISSOURI WHICH COULD FURTHER ALTER SEVERE WEATHER RISKS ON FRIDAY. DUE TO A MOIST ATMOSPHERE AND STRONG UPDRAFTS...THUNDERSTORMS WILL LIKELY PRODUCE HEAVY RAIN WITH THE POTENTIAL OF LOCALIZED FLOODING WHERE THUNDERSTORMS TRAIN. THE UPPER TROUGH KICKS INTO THE OZARKS SATURDAY BRINGING ADDITIONAL CHANCES FOR SCATTERED RAIN SHOWERS ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI AND THUNDERSTORMS IN SOUTH CENTRAL MISSOURI. DEPENDING UPON FRONTAL POSITION ON SATURDAY...COULD SEE SOME STRONG THUNDERSTORMS ACROSS FAR SOUTH CENTRAL MISSOURI. ANGLE LONG TERM (SUNDAY THROUGH THURSDAY)... AN UPPER LEVEL TROUGH WILL SLIDE ACROSS THE REGION LATE IN THE WEEKEND AND EARLY NEXT WEEK RESULTING IN COOLER TEMPERATURES. A CHANCE OF SHOWERS AND PERHAPS SOME THUNDERSTORMS WILL PERSIST SUNDAY UNDERNEATH THE EXITING UPPER LOW. MORE SUNSHINE AND GRADUAL WARMING TREND IS EXPECTED NEXT WEEK AS THE TROUGH MOVES OFF TO THE EAST. SOME QUESTION EXISTS ON THE PRECIPITATION CHANCES NEXT WEEK AS WEAK DISTURBANCES TRACK THROUGH THE UPPER LEVEL FLOW. A CHANCE OF SHOWERS COULD DEVELOP TUESDAY AND TUESDAY NIGHT BUT THE COVERAGE OF PRECIPITATION IS UNCERTAIN AT THIS TIME. ANOTHER MORE SUBSTANTIAL SYSTEM MAY APPROACH THE AREA LATE NEXT WEEK. FOSTER && .AVIATION... FOR THE 00Z TAF PACKAGE...PRIMARY FORECAST CONCERNS INCLUDE STORM CHANCES TONIGHT THROUGH FRIDAY AND LOW LEVEL WIND SHEAR OVERNIGHT. A STRONG STORM SYSTEM TAKING SHAPE OVER THE MIDDLE OF THE NATION WILL CONTINUE TO AFFECT THE AREA INTO THE UPCOMING WEEKEND. AN INCREASING LOW LEVEL JET TONIGHT WILL RESULT IN LLWS AT ALL SITES...YIELDING TO GUSTY WINDS AFTER SUNRISE ON FRIDAY. A WARM FRONT IS NOW NORTH OF THE AREA. WHILE SHRA/TSRA CONTINUE TO DEVELOP ALONG THIS FEATURE IT IS MOVING AWAY FROM THE TAF SITES. THERE IS A LOW RISK FOR REDEVELOPMENT THROUGH 02Z...THOUGH NOT HIGH ENOUGH TO INCLUDE IN THE TAF ATTM. THE GREATER RISK FOR SHRA/TSRA WILL BE FRIDAY AS STORMS OVER THE PLAINS ENTER FROM THE WEST. WILL CONTINUE TO HONE IN ON TIMING THIS ACTIVITY WITH FUTURE FORECASTS. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 350 PM CDT THU APR 22 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-232100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 350 PM CDT THU APR 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK IS...LIMITED. WEATHER HAZARDS EXPECTED: LIMITED RISK OF THUNDERSTORMS PRODUCING LIGHTNING...WIND GUSTS TO 60 MPH...HAIL UP TO THE SIZE OF QUARTERS...AND HEAVY RAINFALL AND LOCALIZED FLOODING. DISCUSSION: ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS A WARM FRONT LIFTS NORTH ACROSS THE AREA. THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS CENTRAL MISSOURI...OR NORTH OF A LINE FROM NEVADA TO THE LAKE OF THE OZARKS AS A COMPLEX OF STORMS MOVES OUT OF EASTERN KANSAS. THE RISK FOR SEVERE STORMS IS LIMITED THROUGH TONIGHT. A FEW STRONGER STORMS WILL BE CAPABLE OF SMALL HAIL UP TO THE SIZE OF QUARTERS...MAINLY ALONG AND WEST OF THE MISSOURI HIGHWAY 71 CORRIDOR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SIGNIFICANT RISK FOR SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND FRIDAY NIGHT AS A MORE SUBSTANTIAL STORM SYSTEM MOVES FROM THE WESTERN U.S. INTO THE PLAINS. SEVERE THUNDERSTORM POTENTIAL WILL INCREASE AS STRONG VERTICAL WIND SHEAR AND MODERATE INSTABILITY INTERACT WITH AN APPROACHING COLD FRONT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE...INCLUDING LARGE HAIL...DAMAGING WINDS...AND TORNADOES. THUNDERSTORMS PRODUCING HEAVY RAIN COULD PRODUCED LOCALIZED FLOODING WHERE THUNDERSTORMS TRAIN. A LIMITED RISK FOR SEVERE THUNDERSTORMS AND AN ELEVATED RISK FOR LIGHTNING WILL PERSIST INTO SATURDAY...MAINLY OVER SOUTH CENTRAL MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) ANGLE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 448 PM CDT THU APR 22 2010 KSZ073-222230- BOURBON KS- 448 PM CDT THU APR 22 2010 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN BOURBON COUNTY UNTIL 530 PM CDT... AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTHWEST OF BRONSON...OR 23 MILES SOUTHWEST OF MOUND CITY...MOVING EAST AT 30 MPH. PENNY SIZE HAIL... AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... BRONSON BY 455 PM CDT. XENIA BY 505 PM CDT. MAPLETON BY 515 PM CDT. HARDING AND DEVON BY 520 PM CDT. FULTON AND HAMMOND BY 530 PM CDT. GAGAN
The Springfield radar (KSGF), 92 km away, was scanning. The volume nearest the first event began at 00:07 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 221442, 221443, 221444, 221445.